Alert archive / Alabama / Wind Advisories in 2009

Wind Advisory 5, NWS Birmingham, AL

April 12, 200918 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Apr 12, 2009, 8:45 PM CDT for 18 counties in Alabama. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2009, 8:45 PM CDT (01:45 UTC)
Expired
Apr 13, 2009, 12:41 AM CDT
In force
4 hr
Issued by
NWS Birmingham, AL

Counties Bibb County, AL, Blount County, AL, Chilton County, AL, Dallas County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Marengo County, AL, Marion County, AL, Perry County, AL, Pickens County, AL, Shelby County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 63 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1755 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 130145
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 PM CDT SUN APR 12 2009

...GUSTY WINDS HEADING FOR WEST ALABAMA...

ALZ011>015-022-023-030>032-039-130500-
/O.NEW.KBMX.WI.Y.0005.090413T0145Z-090413T0500Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-SUMTER-
GREENE-HALE-MARENGO-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...DEMOPOLIS...LINDEN
845 PM CDT SUN APR 12 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

AREAS OF GUSTY WINDS...NOT DIRECTLY ASSOCIATED WITH
THUNDERSTORMS...WILL MOVE INTO WESTERN ALABAMA FROM MISSISSIPPI
BETWEEN 9 AND 10 PM. ONCE THEY MOVE IN...THESE WIND GUSTS MAY LAST FOR
SEVERAL HOURS.

GUSTS UP TO 40 MPH ARE LIKELY. THIS MAY CAUSE DAMAGE TO WEAKLY
ROOTED...DISEASED...OR DEAD TREES...AND MAY ALSO BLOW AWAY
UNSECURED OBJECTS OUTDOORS SUCH AS TRASH CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 25 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KBMX 130444
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1144 PM CDT SUN APR 12 2009

...GUSTY WINDS SPREADING ACROSS CENTRAL ALABAMA...

ALZ017-024-025-033>035-040-130900-
/O.EXB.KBMX.WI.Y.0005.000000T0000Z-090413T0900Z/
BLOUNT-JEFFERSON-SHELBY-PERRY-BIBB-CHILTON-DALLAS-
INCLUDING THE CITIES OF...ONEONTA...BIRMINGHAM...HOOVER...
COLUMBIANA...PELHAM...ALABASTER...MARION...CENTREVILLE...
CLANTON...SELMA
1144 PM CDT SUN APR 12 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT MONDAY. 

AREAS OF GUSTY WINDS...NOT DIRECTLY ASSOCIATED WITH
THUNDERSTORMS...WILL SPREAD EASTWARD FROM WESTERN ALABAMA THROUGH
2 AM. ONCE THEY MOVE IN...THESE WIND GUSTS MAY LAST FOR SEVERAL
HOURS.

GUSTS OVER 40 MPH ARE LIKELY. THIS MAY CAUSE DAMAGE TO WEAKLY
ROOTED...DISEASED...OR DEAD TREES...AND MAY ALSO BLOW AWAY
UNSECURED OBJECTS OUTDOORS SUCH AS TRASH CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 25 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALZ011>015-022-023-030>032-039-130900-
/O.EXT.KBMX.WI.Y.0005.000000T0000Z-090413T0900Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-SUMTER-
GREENE-HALE-MARENGO-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...DEMOPOLIS...LINDEN
1144 PM CDT SUN APR 12 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT MONDAY. 

AREAS OF GUSTY WINDS WILL SLOWLY DIMINISH THROUGH 2 AM. A FEW
GUSTS OVER 30 MPH ARE POSSIBLE UNTIL THAT TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 25 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KBMX 130541
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1241 AM CDT MON APR 13 2009

...GUSTY WINDS SPREADING ACROSS CENTRAL ALABAMA...

ALZ030>033-039-040-130645-
/O.CAN.KBMX.WI.Y.0005.000000T0000Z-090413T0900Z/
SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA
1241 AM CDT MON APR 13 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. 



$$

ALZ011>015-017-022>025-034-035-130900-
/O.UPG.KBMX.WI.Y.0005.000000T0000Z-090413T0900Z/
/O.NEW.KBMX.HW.W.0001.090413T0541Z-090413T0900Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA-
JEFFERSON-SHELBY-BIBB-CHILTON-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON...
TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...
ALABASTER...CENTREVILLE...CLANTON
1241 AM CDT MON APR 13 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SIGNIFICANT WINDS ASSOCIATED WITH A GRAVITY WAVE ARE EXPECTED
ACROSS MUCH OF NORTHERN AND CENTRAL PORTIONS OF CENTRAL ALABAMA
THROUGH THE OVERNIGHT PERIOD. THESE WINDS WILL BE CAPABLE OF
UPROOTING TREES...DAMAGING SMALL STRUCTURES...AND CAUSING POWER
OUTAGES. SIGNIFICANT DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS
COUNTIES IN WEST CENTRAL ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ALZ018>021-026>029-036>038-041-043-047-130900-
/O.NEW.KBMX.HW.W.0001.090413T0541Z-090413T0900Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-AUTAUGA-ELMORE-LEE-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE...PRATTVILLE...WETUMPKA...TALLASSEE...AUBURN...OPELIKA
1241 AM CDT MON APR 13 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. 

SIGNIFICANT WINDS ASSOCIATED WITH A GRAVITY WAVE ARE EXPECTED
ACROSS MUCH OF NORTHERN AND CENTRAL PORTIONS OF CENTRAL ALABAMA
THROUGH THE OVERNIGHT PERIOD. THESE WINDS WILL BE CAPABLE OF
UPROOTING TREES...DAMAGING SMALL STRUCTURES...AND CAUSING POWER
OUTAGES. SIGNIFICANT DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS
COUNTIES IN WEST CENTRAL ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 12, 6:54 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 12, 6:54 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
654 PM CDT SUN APR 12 2009

.UPDATE...FOR 00Z AVIATION.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY.

SEVERE WEATHER WILL BE POSSIBLE ACROSS CENTRAL ALABAMA BEGINNING
TONIGHT AND LAST THROUGH THE DAY MONDAY. TAKING A LOOK AT THE
OVERALL PATTERN...WE WILL SEE A WARM FRONT MOVING NORTH
TONIGHT...WITH A COLD FRONT MOVING THROUGH THE DAY ON MONDAY. THIS
IS WHERE THE SYSTEM GETS COMPLICATED. THERE IS ACTUALLY A THREE
PHASE SYSTEM THAT WILL HAVE THE CAPABILITY OF IMPACTING THE AREA
WITH SEVERE WEATHER.

TAKING A PEEK AT RADAR THIS AFTERNOON...QUITE A BIT OF CONVECTION TO
OUR WEST...IN CENTRAL MISSISSIPPI. MOST OF THE ACTIVITY HERE IS
MOVING NORTHEAST...WHILE THE LINE IS MOVING EAST. THIS IS WELL AHEAD
OF THE MAIN FRONT. THUNDERSTORMS WILL BE LIKELY TO NUMEROUS AFTER 7
PM TONIGHT...WITH A THREAT OF LARGE HAIL AFTER MIDNIGHT WITH ANY
ISOLATED SEVERE THUNDERSTORM. LAPSE RATES TONIGHT WITH THE THIS
BOUNDARY WILL CONTINUE TO WORK EASTWARD OVERNIGHT. ALTHOUGH THIS
NORTHERN BAND HAS BEEN ON THE WEAKENING TREND OVER THE PAST SEVERAL
HOURS. HOWEVER...THE SOUTHERN PORTION OF THIS LINE IS BEGINNING TO
PUMP A LOT OF MOISTURE NORTHWARD BEHIND THIS LINE. MODELS CONTINUE
TO HINT AT REDEVELOPMENT BEHIND THIS INITIAL WAVE AS WELL.

AT THE SAME TIME...A WARM FRONT WILL BEGIN TO LIFT NORTHWARD
TONIGHT. THIS WILL ENHANCE THE POSSIBILITY OF SEVERE WEATHER ACROSS
THE SOUTHERN SECTIONS OF THE AREA. THE QUESTION HERE WILL BE HOW FAR
NORTH WILL THE FRONT LIFT ON MONDAY BEFORE THE FRONT MOVES THROUGH.
THIS WILL BE IMPORTANT WITH THE OVERALL WEATHER MODE FOR MONDAY INTO
MONDAY AFTERNOON AS THE MAIN COLD FRONT MOVES THROUGH. LAPSE RATES
ON MONDAY ARE PROJECTED TO BE GREATER THAN 8...WITH CAPE VALUES
BETWEEN 1000 AND 2000 J/KG. SO IF STORMS CAN GET GOING THEY WILL BE
ROTATING.

STILL SOME UNCERTAINTIES WITH THE OVERALL TIMING...AND SPECIFICS
WITH THE CONVECTION...BUT SOME CONFIDENCE IS GROWING WITH THE
POTENTIAL FOR THE SEVERE WEATHER THROUGH MONDAY AFTERNOON. AGAIN
THERE WILL LIKELY BE WAVES OF CONVECTION...UNTIL THE COLD FRONT
ACTUALLY WORKS THROUGH MONDAY AFTERNOON INTO MONDAY EVENING. WE MAY
EVEN SEE A SIGNIFICANT BREAK IN THE WEATHER MONDAY MORNING/EARLY
AFTERNOON AHEAD OF THE COLD FRONT ITSELF.

THIS WOULD ONLY HELP INCREASE THE INSTABILITY OVER THE AREA. THERE
IS SOME CONCERN ON THE ENDING TIME OF THE RAIN. GFS WANTS TO SHUT
OFF PRECIPITATION AS EARLY MIDNIGHT...WHILE THE NAM KEEPS IT ACROSS
THE SOUTH THROUGH TUESDAY MORNING. WENT WITH A COMPROMISE OF THE TWO
AS THE GFS HAS BEEN FASTER OVER THE PAST SEVERAL RUNS...HOWEVER...
PRECIPITATION ON THE RADAR IS CURRENTLY 2 TO 3 HOURS AHEAD OF THE
NAM. EITHER WAY...TUESDAY WILL LIKELY BE DRY FOR MOST OF THE
AREA...WITH SLIGHTLY BELOW SEASONABLE TEMPERATURES.

&&

.AVIATION...00Z TAF DISCUSSION.

LARGE AREA OF SHOWERS AND THUNDERSTORMS ARE MOVING INTO CENTRAL
ALABAMA. SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AND
MOST OF THE MORNING HOURS...ALTHOUGH THERE WILL MORE THAN LIKELY
BE A FEW BREAKS.

AS THE MOISTURE INCREASES...CEILINGS WILL RESPOND BY DROPPING INTO
MVFR AND IFR DURING THE MORNING. A BREAK IN THE CEILING
RESTRICTIONS IS EXPECTED BY EARLY AFTERNOON AS THE RAIN MASS
PUSHES OUT OF THE AREA. MORE SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE JUST BEYOND THE TAF PERIOD AS A COLD FRONT APPROACHES THE
STATE.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

16/88
Hazardous weather outlook, Apr 12, 2:33 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
233 PM CDT SUN APR 12 2009

ALZ011>015-017>050-131933-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
233 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE ARE TWO AREAS OF CONCERN DURING THE OVERNIGHT HOURS.  THE
FIRST WILL BE ALONG AND SOUTH OF INTERSTATE 85 AND U.S. 80.
STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL FOR SMALL
HAIL AND WINDS GUSTING TO 60 MPH BEGINNING AFTER MIDNIGHT AND LASTING
THROUGH 3 AM.

THE SECOND AREA OF CONCERN IS ALONG AND NORTH OF INTERSTATE 20
BEGINNING AROUND 2 AM AND LASTING THROUGH SUNRISE.  THE MAIN THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE
THROUGHOUT MONDAY ACROSS ALL OF CENTRAL ALABAMA.  THE MAIN THREATS
DURING THE DAY WILL BE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

MORE SEVERE WEATHER IS EXPECTED TO DEVELOP AROUND SUNSET ON MONDAY.
THIS WILL BE ASSOCIATED WITH THE ACTUAL COLD FRONT.  BEGINNING IN THE
EARLY EVENING HOURS A SQUALL LINE WILL DEVELOP AND BEGIN TO MOVE INTO
THE WESTERN COUNTIES OF ALABAMA.  THE MAIN THREATS WITH THIS LINE OF
CONVECTION WILL BE LARGE HAIL...DAMAGING WINDS AND TORNADOES.  THIS
LINE IS EXPECTED TO EXIT THE EASTERN COUNTIES AFTER MIDNIGHT.

WITH THE LIKELIHOOD OF SEVERE WEATHER MOVING INTO THE AREA...PLEASE
PAY SPECIAL ATTENTION TO FUTURE FORECASTS ASSOCIATED WITH THIS
SYSTEM. CHANGES TO TIMING AND INTENSITY ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
AT SOME TIME BEGINNING TONIGHT THROUGH MONDAY NIGHT.

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:34 PM CDTSevere Thunderstorm WarningBMXMarengo41 min
Apr 12, 11:10 PM CDTSevere Thunderstorm WarningBMXMarengo35 min
Apr 12, 11:55 PM CDTSevere Thunderstorm WarningBMXDallas35 min
Apr 13, 12:25 AM CDTSevere Thunderstorm WarningBMXDallas, Lowndes, Montgomery35 min
Apr 13, 12:41 AM CDTHigh Wind WarningBMXAutauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 20 more7 hr
Apr 13, 1:00 AM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery45 min
Apr 13, 4:30 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Russell45 min
Apr 13, 4:53 AM CDTTornado WarningBMXBarbour, Russell27 min

Nearby

Wind Advisories in Alabama, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.